It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


[QUOTE=jen77;3383958]Hi i am finding that i am unable to exercise now-well i mean walking slow a short distance. i find that i start off feeling sort of ok, then its like i wind down-i begin to feel (more)weak and (more) tired, loose my balance-dizzy and nausaeus, hard to focus/concentrate. its getting that i can do less and less to provoke these symptoms. do you find that with adrenal insufficiency you get this problem? im getting worried i went like this the other day and worse-i collapsed with all of this and it took 2 days of full bedrest before i was able to situp without being dizzy/nauseaus. please post back, thanks[/QUOTE]

Hi Jen,

I seem to have a hard time working out also. I don't get so much dizzy/nauseaus but I get winded really fast and tired. Yours sounds like you may be having low BP while exercising. Exercise does lower your BP so maybe you need to monitor it while you are working out? I am not sure what one can do to keep your BP from dropping while working out though if that is the case.

I myself have questions about working out too, for instance you know when you used to be well and worked out it gave you more energy, now with Addisons our energy comes from our medication so does working out ever give us more energy or does it just use up what we take faster? I have not been able to work out like I used to and it has been almost a year for me. I have put on nearly 30lbs and have not been able to lose it no matter what I do as of yet. I have not give up though. Somebody out here knows what to do and I would love to find out. :)

Good luck to you and I do hope you get the answers you are looking for.
Diane
I figured out back in the spring that my weight gain is more due to "weakness eating" than anything else. Maybe there's a real name for this, but I haven't heard it described... I'll snack when I feel weak. It's a natural reaction to the weakness. Normally, you feel weak, low blood sugar, etc.?, you grab a snack. Problem is, it doesn't reduce the weakness. Now, even after I recognized that, the habit persists. And I've had more than excellent self-control all my life... but I can't change this one habit. So I'm about 30 lbs too high. Yes, I gained some of that since starting on the cortisol (about 10 of it) and florinef (the next 20). No Cushing's symptoms... I keep checking and comparing for that. Still low BP. Still craving salt. I'm known at the office and at home for eating healthy stuff, fruits, raw veggies, simple meats and fish, yogurt, little breads, green tea and water, no sodas. Yes, an occasional 1oz Fritos. 2x per week Klondike.

The reason I'm posting on this thread is that I still cannot get past 6 minutes on the exercise bike or 12 push-ups. It drags me down instead of what exercise should do... energize you. I try and try to push past it, but the body won't cooperate. Not nauseaus, but shaky-weak and then weak-tired (not sleepy-tired) the next day (i.e. not muscle ache either). So peg me here as one still looking for answers, not answering the questions. Except perhaps my off-the-wall insight on one reason for weight gain when it doesn't really make sense.
Hi all, Rumpled I didn't take anything you said as critisism, I am really just so very curious about how everyone else is coping and handling things because I believe that if I talk to enough people it will help me in the long run. I thank everyone who is on this board because although we have never met and may never meet you are like my best friends. The only people in the world who know exactly what I went through and do go through every day. You know my feelings without me telling them, my strengths and weaknesses that are due to having Addisons. I am so thankful for everyone on this board and how much reading the posts help me understand what is happening to me and that I am not alone. :angel: you are all :angel:'s

Now about the exercise. I took up jogging/running AFTER I was diagnosed. I know, not very smart but actually I did fairly well. I drank a lot of extra water and took extra salt and found that I enjoyed it and did not get so sick nor our of breath after a few weeks of it. My problem is that I also have severe arthritis and it hurts to run most of the time. I see no reason to do further damage to myself so I stopped. If I can find a way to not hurt while I run I would try it again. I only went for about 15 min. and ran from 5-6 MPH. I have tried every other kind of exercise imaginable including strength training and although I do tone I don't lose weight. I was on a 1200 calorie a day diet for 6 weeks without losing a pound. It was so frustrating that I gave up. I am ready to try something else again though. If I am honest I will have to admit that part of my weight gain is overeating. Not all of it, but some of it. It is do difficult but I am determined to find a way to lose 30lbs.

My Doctor recommened that I cut back from 20mg to 15mg a day of cortef so I am going to start that next week, don't think I can go any lower than that though.

Diane44
[QUOTE=orion;3387404]Addison's and sugar don't mix well and snacking usually means sugar. Snack on nuts (mainly) and fruits is best.

Addison's always means low DHEA. Low DHEA usually equals, low exercise capacity, muscle weakness, breathing problems, concentration/memory problems.[/QUOTE]

No they sure don't mix well. It makes me SO tired when I eat sugary things. I try to eat high fiber and protien foods so I keep fuller longer and actually I like most all veggies and fruits, I do eat more veggies than fruit though. I really eat very heathly the majority of the time but there is always room for improvement.

Lately I have been wondering if the DHEA is working. (I take 30MG a day spread out three times a day.) For the longest time after I started taking DHEA I felt wonderful and not tired, I could tell it was working. Has anyone else ever experienced this odd change? I feel tired much more often and in need of a lot more sleep. I seem to be more irritable, somewhat forgetful and not sure why. Also, I noticed that I no not need to shave my legs anymore, that to me says, not working. When I started on DHEA that was the first thing I noticed I had to do again and now I don't. Any help or ideas to what is happening? Is it possible for my body to stop absorbing it? Or having to much?

Thanks so much for ANY help or ideas, I am open to suggestions.





All times are GMT -7. The time now is 07:08 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!